Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Feb 28, 2011, 9:13 PM EST for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 9:13 PM EST (02:13 UTC)
- Expired
- Mar 1, 2011, 5:12 AM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarion River near Cooksburg (COKP1). The gauge peaked at 13.83 ft at Feb 28, 2011, 11:00 PM EST.
- Action stage
- 10.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03029500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
238 WGUS41 KPBZ 010213 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT COOKSBURG AFFECTING CLARION...FOREST AND JEFFERSON COUNTIES . THE CLARION RIVER AT COOKSBURG HAS EXCEEDED ITS 13 FOOT FLOOD STAGE AND WILL REMAIN IN FLOOD UNTIL TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC031-053-065-011013- /O.NEW.KPBZ.FL.W.0003.110301T0213Z-110301T1600Z/ /COKP1.1.ER.110228T2342Z.110301T0600Z.110301T1000Z.NO/ 913 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE CLARION RIVER AT COOKSBURG. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM MONDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.7 FEET BY EARLY MORNING TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TUESDAY MORNING. * IMPACT...AT 14.0 FEET...ABOUT 1 FOOT OF WATER COVERS RIVER ROAD NEAR THE COOK FOREST STATE PARK OFFICE $$
1 follow-up statement
496 WGUS81 KPBZ 011012 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT COOKSBURG AFFECTING CLARION...FOREST AND JEFFERSON COUNTIES .THE CLARION RIVER HAS FALLEN BELOW FLOOD STAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC031-053-065-011042- /O.CAN.KPBZ.FL.W.0003.000000T0000Z-110301T1600Z/ /COKP1.1.ER.110228T2342Z.110301T0330Z.110301T0948Z.NO/ 512 AM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE CLARION RIVER AT COOKSBURG. * AT 4:55 AM TUESDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 4:48 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY TOMORROW MORNING. * IMPACT...AT 13.0 FEET...MACBETH CABINS FLOOD AND WATER REACHES RIVER ROAD NEAR THE STATE PARK OFFICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 8:24 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 28, 8:24 PM EST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EST MON FEB 28 2011 .SYNOPSIS... CLOUD COVER WILL DECREASE OVERNIGHT AS DRIER AIR MOVES IN. HIGH PRESSURE WILL PROVIDE FOR DRY AND SEASONABLY COOL CONDITIONS FOR TUESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... PRECIP HAS ENDED AND CLOUDS ARE QUICKLY DISSIPATING FROM THE NORTH AS MUCH DRIER AND COLDER AIR MOVES SOUTHWARD. LOW AND MID LEVEL FLOW IS OUT OF THE NORTH, SO EXPECT THE CLEARING LINE TO PUSH THROUGH THE ENTIRE AREA BY MIDNIGHT. THERE WILL BE SOME SCT CU FROM TIME TO TIME. LOWERED OVERNIGHT TEMPS A DEGREE OR TWO, AS SKIES ARE CLEARING FASTER THAN PREVIOUSLY FORECASTED. SFC WINDS WILL CONTINUE TO WEAKEN OVERNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... DRY AND SEASONABLY COOL CONDITIONS WILL PREVAIL FOR TUESDAY NIGHT THROUGH THURSDAY UNDER ZONAL FLOW ALOFT. PRECIP ASSOCIATED WITH A WEAK SHORTWAVE CROSSING THE GREAT LAKES WEDNESDAY WILL REMAIN TO THE NORTH...WITH SOME ADDITIONAL CLOUDS NORTH OF PITTSBURGH. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES INTO NEW ENGLAND BY FRIDAY BRINGING DRY WEATHER. A SLOW MOVING SYSTEM WILL APPROACH FROM THE MS VALLEY BY LATE FRIDAY SPREADING MOISTURE AND PRECIPITATION INTO THE REGION FOR THE WEEKEND. INITIAL SURFACE LOW IS PROGGED TO PUSH INTO THE EASTERN GREAT LAKES EARLY SATURDAY...WITH A SECOND WAVE RIDING ALONG THE FRONT INTO THE UPPER OH VALLEY LATE IN THE WEEKEND. RAIN SHOWERS SHOULD MIX WITH SNOW BEFORE ENDING LATE SUNDAY NIGHT AS COLDER AIR MOVES IN BEHIND THE SYSTEM. TEMPERATURES ARE EXPECTED TO BE 5 AND 10 DEGREES ABOVE NORMAL THROUGH THE WEEKEND...COOLING TO NEAR NORMAL MONDAY. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... SURFACE WAVE ALONG FRONTAL BOUNDARY WILL CONTINUE TO PUSH EASTWARD ACROSS SOUTHWEST PA/NORTHERN WV DURING THE REST OF THIS AFTERNOON...TAKING ANY LINGERING PRECIPITATION WITH IT. MVFR CEILINGS WITH AREAS OF IFR ARE FORECAST TO PERSIST ACROSS THE TERMINALS BEHIND THE COLD FRONT THROUGH EARLY TONIGHT...WITH LOW CEILINGS EXPECTED TO BECOME SCATTERED MAINLY AFTER 06Z TONIGHT. SURFACE RIDGE WILL BUILD IN LATE TONIGHT AND TUESDAY BRINGING DRIER AIR AND GENERALLY VFR CONDITIONS. A WEAK SHORTWAVE WILL CROSS THE GREAT LAKES WEDNESDAY WITH THE POTENTIAL FOR MVFR RESTRICTIONS ACROSS NORTHERN TERMINALS. HIGH PRESSURE SLIDING FROM THE GREAT LAKES INTO NEW ENGLAND THURSDAY AND FRIDAY SHOULD MAINTAIN VFR WEATHER. SLOW MOVING LOW PRESSURE SYSTEM APPROACHING FROM THE MS VALLEY IS EXPECTED TO BRING PRECIPITATION AND THE LIKELIHOOD FOR RESTRICTIONS OVER THE WEEKEND. && .HYDROLOGY... 1 TO 2 INCHES OF RAIN FELL WITH THE EXITING LOW...WITH THE HEAVIEST AMOUNTS FROM THE PIT METRO NORTHWARD. THIS WIDESPREAD RAINFALL ON TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE END OF LAST WEEK...AND THE MELTING SNOWPACK...HAS RESULTED IN FLOODING OF STREAMS AND CREEKS. NUMEROUS AREAL FLOOD WARNINGS ARE IN EFFECT THROUGH THIS AFTERNOON FROM THE PITTSBURGH METRO AREA NORTH AND EAST. IN ADDITION...LARGER RIVERS ARE EXPERIENCING OR WILL EXPERIENCE SIGNIFICANT RISES. REFER TO THE LATEST RIVER FLOOD WATCHES...WARNINGS AND ADVISORIES FOR SPECIFIC DETAILS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 28, 2:50 PM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EST MON FEB 28 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-012000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 250 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 28, 8:19 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLOOD CARROLLTON 40.58N 81.09W
02/28/2011 CARROLL OH EMERGENCY MNGR
SANDY CREEK FLOODING RIVERVIEW DRIVE.
0814 PM FLOOD NEW CASTLE 41.00N 80.35W
02/28/2011 LAWRENCE PA EMERGENCY MNGR
NASHUA CREEK FLOODING IN NASHUA. ALSO KINGS CHAPLE ROAD
CLOSED IN NESHANOCK.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:34 PM EST | River Flood Warning | PBZ | Allegheny | 16 hr |
| Feb 28, 10:34 PM EST | River Flood Warning | PBZ | Allegheny, Clarion | 8 hr |
| Feb 28, 10:34 PM EST | River Flood Warning | PBZ | Allegheny | 8 hr |
| Feb 28, 10:34 PM EST | River Flood Warning | PBZ | Allegheny, Westmoreland | 11 hr |
| Feb 28, 10:34 PM EST | River Flood Warning | PBZ | Allegheny | 15 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.